Alert archive / Nevada / High Wind Warnings in 2020

High Wind Warning 4, NWS Elko, NV

June 11, 20205 counties in Nevada

NWS Elko, NV issued this high wind warning at Jun 11, 2020, 2:36 PM PDT for 5 counties in Nevada. It took effect at Jun 12, 2020, 9:00 AM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2020, 2:36 PM PDT (21:36 UTC)
In effect from
Jun 12, 2020, 9:00 AM PDT
Expired
Jun 12, 2020, 9:33 PM PDT
In force
13 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2562 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

594 
WWUS75 KLKN 112136
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
236 PM PDT Thu Jun 11 2020

NVZ033-112245-
/O.CAN.KLKN.HW.A.0003.200612T1600Z-200613T0600Z/
Southeastern Elko County-
Including the city of West Wendover
236 PM PDT Thu Jun 11 2020

...HIGH WIND WATCH IS CANCELLED...

Forecast winds will be strong for Friday, but will be below
critical thresholds. Look for southwest winds of 15 to 25 mph with
gusts to 40 mph during the afternoon.

$$

NVZ034-035-037-040-041-121245-
/O.UPG.KLKN.HW.A.0003.200612T1600Z-200613T0600Z/
/O.NEW.KLKN.HW.W.0004.200612T1600Z-200613T0600Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
236 PM PDT Thu Jun 11 2020

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range, White Pine 
  County, Southern Lander County and Southern Eureka County, 
  Northwestern Nye County and Northeastern Nye County.

* WHEN...From 9 AM to 11 PM PDT Friday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles. Blowing dust will reduce visibility to
  one mile or less in spots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ031-036-038-039-121245-
/O.UPG.KLKN.HW.A.0003.200612T1600Z-200613T0600Z/
/O.NEW.KLKN.WI.Y.0014.200612T1600Z-200613T0600Z/
Northern Elko County-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, 
Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, 
Ruby Lake, and Oasis
236 PM PDT Thu Jun 11 2020

...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Elko County, Northern Lander County and 
  Northern Eureka County, Southwest Elko County and South 
  Central Elko County.

* WHEN...From 9 AM to 11 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing dust will reduce visibility
  to one mile or less in spots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
3 follow-up statements
417 
WWUS75 KLKN 121043
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
343 AM PDT Fri Jun 12 2020

NVZ034-035-037-040-041-130145-
/O.CON.KLKN.HW.W.0004.200612T1600Z-200613T0600Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
343 AM PDT Fri Jun 12 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range, White Pine 
  County, Southern Lander County and Southern Eureka County, 
  Northwestern Nye County and Northeastern Nye County.

* WHEN...From 9 AM to 11 PM PDT Friday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles. Blowing dust will reduce visibility 
  to one mile or less in spots.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ031-036-038-039-130145-
/O.CON.KLKN.WI.Y.0014.200612T1600Z-200613T0600Z/
Northern Elko County-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, 
Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, 
Ruby Lake, and Oasis
343 AM PDT Fri Jun 12 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northern Elko County, Northern Lander County and 
  Northern Eureka County, Southwest Elko County and South 
  Central Elko County.

* WHEN...From 9 AM to 11 PM PDT Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing dust will reduce 
  visibility to one mile or less in spots.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
571 
WWUS75 KLKN 122043
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
143 PM PDT Fri Jun 12 2020

NVZ034-035-037-040-041-130600-
/O.CON.KLKN.HW.W.0004.000000T0000Z-200613T0600Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
143 PM PDT Fri Jun 12 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...White Pine County, Ruby Mountains and East Humboldt 
  Range, Southern Lander County and Southern Eureka County, 
  Northwestern Nye County and Northeastern Nye County.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles. Blowing dust will reduce 
  visibility to one mile or less in spots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ031-036-038-039-130600-
/O.CON.KLKN.WI.Y.0014.000000T0000Z-200613T0600Z/
Northern Elko County-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, 
Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, 
Ruby Lake, and Oasis
143 PM PDT Fri Jun 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...South winds 25 to 5 mph with gusts up to 55 mph.

* WHERE...Northern Elko County, Northern Lander County and 
  Northern Eureka County, South Central Elko County and 
  Southwest Elko County.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Blowing dust will reduce 
  visibility to one mile or less in spots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
821 
WWUS75 KLKN 130433
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
933 PM PDT Fri Jun 12 2020

NVZ034-035-037-040-041-130545-
/O.CAN.KLKN.HW.W.0004.000000T0000Z-200613T0600Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Southern Lander County and Southern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, 
and Duckwater
933 PM PDT Fri Jun 12 2020

...HIGH WIND WARNING IS CANCELLED...

Winds have decreased below criteria this evening therefore the
High Wind Warning has been cancelled.

$$

NVZ031-036-038-039-130545-
/O.CAN.KLKN.WI.Y.0014.000000T0000Z-200613T0600Z/
Northern Elko County-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, 
Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, 
Ruby Lake, and Oasis
933 PM PDT Fri Jun 12 2020

...WIND ADVISORY IS CANCELLED...

Winds have decreased below criteria this evening therefore the
Wind Advisory has been cancelled.

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Jun 11, 10:48 AM PDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 11, 10:48 AM PDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1048 AM PDT Thu Jun 11 2020

.SYNOPSIS...Dry and warmer today and Friday, with increasing
winds each day. Very windy Friday. Blowing dust is a possibility.
The weekend will cool down a lot with some rain showers and
possibly thunderstorms over northern Nevada.

&&

.UPDATED FIRE WEATHER...Went ahead and upgraded the fire weather
watch to red flag warning for much of the forecast area for
Friday. In the upgraded fire zones, winds will be come very windy
and RH's low such that critical fire weather conditions will be
likely. For fire zone 437, the incoming low pressure system will
create strong winds, but RH values are not forecast to become
critcal, hence the headline for that zone has been dropped. Fire
weather forecast will be out shortly.

&&

.PREV DISCUSSION... /ISSUED AT 402 AM /

SHORT TERM...Today through Friday. Warm and dry across northern
and central NV today as southerly flow aloft increases with the
approach of a trough currently off the west coast. As the
approaching west coast trough moves onshore into northern CA and
NW NV on Friday, moderate to strong southerly winds set up across
most of the CWA. Isolated shower and thunderstorm activity is
possible on Friday across NW portions of the CWA along and behind
the troughs frontal boundary. Blowing dust may reduce visibilities
on Friday across the region. For now no changes to the High Wind
Watch which is currently in effect for Friday. Latest guidance
trending winds slightly stronger Friday across central NV areas,
especially across higher elevation areas along and near the
Highway 50 corridor. The High Wind Watch currently includes Elko
County on Friday, however latest guidance has lighter winds in
this area, which may only be Advisory strength. High temperatures
today and Friday will be around 10 degrees above normal in most
locations, with mid to upper 80s and some low 90s.

LONG TERM...Friday night through Wednesday

Late Friday night through late Sunday night is shaping up to be
the most active part of the long term period. Overnight into
Saturday morning, models are agreeing that a cold front sweeps
through Nevada, ushering in cooler air and widespread
showers/thunderstorms. QPF totals are lower in confidence, as
there is a fair amount of spread among ensemble members. Right
now, QPF totals seem likely to stay under a quarter of an inch,
but that may change after a few more model runs. Temperatures
temporarily dip below average again with highs in the 60s and 70s
and lows in the 30s and 40s over the weekend.

Starting Monday, we enter another short-lived stretch of somewhat
quiet weather with temperatures rebounding into the 80s. Another
system works its way through Canada, and may drop a dry cold
front through the state Tuesday afternoon into the late night
hours. Winds become a little gusty during that time, but quiet
down before sunrise on Wednesday. The cold front doesn’t look to
be too strong, and afternoon highs should still be able to reach
into the 80s.

AVIATION...VFR conditions will continue through Friday morning.
Southerly winds will possibly gust 25-30KTs at KELY and KTPH
Thursday afternoon and evening.

FIRE WEATHER...Trough energy moving in along the west coast today
will lead to increasing southwesterly flow over NV. RH's drop into
the single digits in many valley locations today, with winds gusts
reaching into the upper 20 to possibly low 30 mph range. A few
locations will likely see low end critical wind RH levels today.
Much more of a concern for windy conditions in combination with
low RHs Friday across most of northern and central NV, which may
linger into Saturday across central NV as the west coast trough
moves in over NV.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 11 PM PDT Friday for Central Elko
County-Central Nevada-Toiyabe-Central Nevada-Toiyabe-Eastern
Elko County-Northern Nye County-Mojave-W Elko County, N Eureka
and Lander Counties N of I80-White Pine and Northeast Nye
Counties.

High Wind Watch from Friday morning through Friday evening for
Northeastern Nye County-Northern Elko County-Northern Lander
County and Northern Eureka County-Northwestern Nye County-Ruby
Mountains and East Humboldt Range-South Central Elko County-
Southeastern Elko County-Southern Lander County and Southern
Eureka County-Southwest Elko County-White Pine County.

&&

86/85/86

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:37 AM PDTRed Flag WarningLKNElko, Eureka, Humboldt, Lander, Nye, White Pine35 hr
Jun 11, 2:36 PM PDTWind AdvisoryLKNElko, Eureka, Lander31 hr

Nearby

High Wind Warnings in Nevada, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.